Hail, Kearny
- When
- June 1, 4:19 AM CST
- Where
- Kearny County, 0.88 mi SW of Lakin White Arpt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.960, -101.260
There were a few reports of hail that were near severe criteria.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
There were a few reports of hail that were near severe criteria.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 1, 4:08 AM CST, 11 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 508 AM CDT Sat Jun 1 2019 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 1211 AM CDT Sat Jun 1 2019 Short term models are still suggesting an area of convection developing during the early morning hours from Syracuse to Ashland with a modest low level jet combining with a 700 mb shortwave. CAPE values around 1000 J/kg will provide the possibility of some hail and wind if these thunderstorms develop. Most of this activity should subside after sunrise. Through the day we should see the atmosphere recover as highs get into the low to mid 80s with dewpoints highest the farther east you go. Mid 60 dewpoints should lead to an area of 2000-3000 CAPE from Dodge on east with a slow moving cold front moving into the area of instability. Thunderstorms should break out by late afternoon with a hail and wind threat. Thunderstorms should continue to break out through the evening as more shortwaves move in from the southwest from the upper level trough in the desert southwest. Convection should subside by sunrise Sunday morning as overnight lows range from the mid 50s in the west to the mid 60s in the east. .LONG TERM...(Sunday through Friday) Issued at 140 AM CDT Sat Jun 1 2019 The persistent pattern of a stalled out frontal boundary combining with upper level shortwaves ejecting from a slow moving closed low in the desert southwest will provide more chances of rain throughout the next 7 days with perhaps the lone exception being Friday. Sunday's storm and severe chances will depend a lot on how the convection on Saturday night evolves and if we can have some decent sunshine/heating during the day to ramp up the instability again. The next round of storms looks to develop in eastern Colorado and northeast New Mexico and move into the region by evening. Forecast CAPE values in far southwest Kansas look to reach 2000 by the time the storms enter and skew t soundings look to have an inverted V setup. Hence the chance of hail and winds looks best at this point along the Colorado border. Depending on how the heating evolves further east will determine if the severe risk will be higher or not. Storms continue to move through the region overnight into Monday with heavy rain as a possibility. Forecast PW values will range from 1.5 inches to nearly 2 inches. A little early at this point to determine if a flash flood watch is needed...but given the already saturated ground it won't take much heavy rain to bring about more flooding problems again. Monday will once again depend on how the morning convection subsides and if the atmosphere can recharge with diurnal heating again. Long term models once again suggest a MCS complex coming out of eastern Colorado and going through western Kansas in the evening/overnight. Skew t indicate more inverted V soundings for areas along the Colorado border and CAPE values over 2000 so wind and hail will be a threat again. PW values will stay high as well...so it could basically be a repeat of what we see Sunday night. Tuesday...rinse and repeat. Although more convection is suggested Tuesday night with a stalled out frontal boundary in southwest Kansas that could ignite convection earlier in the evening combining with another MCS coming out of eastern Colorado. It's not until Thursday night into Friday the main upper low reaches the central plains and moves eastward. Hence Friday could be the only day in the next 7 where POPs could legitimately be low. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 454 AM CDT Sat Jun 1 2019 Isolated storms may linger through 12Z around DDC and LBL but for the most part morning conviction should subside in these areas shortly after sunset. Between 12-21Z VFR conditions with light winds will occur. After 21Z thunderstorms will develop in southwest Kansas and continue through 03Z which could affect DDC, LBL, and GCK. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 62 81 61 / 40 40 20 50 GCK 82 60 81 59 / 40 40 20 40 EHA 85 59 81 59 / 40 40 40 50 LBL 87 61 82 61 / 30 40 20 40 HYS 84 60 78 60 / 10 20 20 50 P28 87 65 81 62 / 40 40 20 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous Weather Outlook National Weather Service Dodge City KS 258 AM CDT Sat Jun 1 2019 KSZ030-031-043>046-061>066-074>081-084>090-020800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 258 AM CDT Sat Jun 1 2019 /158 AM MDT Sat Jun 1 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Slight risk for severe weather is expected today between 4 and 10 pm. Main threats will be hail up to the size of golf balls and damaging winds 60 mph or greater. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Severe weather could be possible again Sunday night into Monday morning with hail, wind, and flooding rains possible. Storms will be possible through Friday with more chances of severe storms and flash flooding. Days 2-7 Hazards ---------------- * Sunday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Elevated risk * Friday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 10 PM today mainly along and south of K-96. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement National Weather Service Dodge City KS 428 AM CDT Sat Jun 1 2019 KSZ061-074-011015- Stanton KS-Hamilton KS- 428 AM CDT Sat Jun 1 2019 ...SPECIAL WEATHER STATEMENT... At 428 AM CDT/328 AM MDT/, Doppler radar was tracking a strong thunderstorm 14 miles north of Manter, moving east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Johnson City. LAT...LON 3781 10204 3784 10158 3754 10159 3763 10204 TIME...MOT...LOC 0928Z 273DEG 21KT 3772 10197 JJOHNSON
Special Weather Statement National Weather Service Dodge City KS 447 AM CDT Sat Jun 1 2019 KSZ062-011030- Kearny KS- 447 AM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEARNY COUNTY UNTIL 530 AM CDT... At 447 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Kendall, moving east at 15 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lakin and Deerfield. LAT...LON 3777 10151 3795 10151 3804 10112 3775 10113 TIME...MOT...LOC 0947Z 270DEG 15KT 3786 10142 JJOHNSON
Special Weather Statement National Weather Service Dodge City KS 451 AM CDT Sat Jun 1 2019 KSZ074-011015- Stanton KS- 451 AM CDT Sat Jun 1 2019 ...SPECIAL WEATHER STATEMENT... At 451 AM CDT, Doppler radar was tracking a strong thunderstorm near Manter, moving east at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Johnson City, Manter and The Saunders Elevator. LAT...LON 3765 10204 3773 10159 3741 10161 3746 10204 TIME...MOT...LOC 0951Z 270DEG 14KT 3755 10197 JJOHNSON
Special Weather Statement National Weather Service Dodge City KS 512 AM CDT Sat Jun 1 2019 KSZ074-011045- Stanton KS- 512 AM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR STANTON COUNTY UNTIL 545 AM CDT... At 512 AM CDT, Doppler radar was tracking a strong thunderstorm near Manter, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnson City, Manter and Big Bow. LAT...LON 3743 10194 3772 10195 3773 10154 3739 10155 TIME...MOT...LOC 1012Z 272DEG 22KT 3752 10183 JJOHNSON
The Dodge City radar (KDDC), 115 km away, was scanning. The volume nearest the first event began at 10:18 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839835, 839836, 839841.